Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 19, 2011, 5:07 PM EDT for Cheshire County, New Hampshire; Franklin County, Worcester County, Massachusetts. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 5:07 PM EDT (21:07 UTC)
- Expired
- Aug 19, 2011, 5:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Worcester County, MA, Cheshire County, NH
The radar
The Boston radar (KBOX), 130 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WUUS51 KBOX 192107 SVRBOX MAC011-027-NHC005-192145- /O.NEW.KBOX.SV.W.0115.110819T2107Z-110819T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 507 PM EDT FRI AUG 19 2011 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... SOUTH CENTRAL CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE... THIS INCLUDES THE CITY OF JAFFREY... NORTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 545 PM EDT * AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RICHMOND...OR 14 MILES SOUTHWEST OF JAFFREY...AND WAS MOVING NORTH AT 10 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE...FITZWILLIAM...TROY AND SWANZEY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW... INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID FLOODED ROADS. && LAT...LON 4287 7233 4282 7201 4266 7224 4269 7236 TIME...MOT...LOC 2107Z 198DEG 10KT 4271 7227 $$ JWD
2 follow-up statements
967 WWUS51 KBOX 192123 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 523 PM EDT FRI AUG 19 2011 MAC011-027-NHC005-192145- /O.CON.KBOX.SV.W.0115.000000T0000Z-110819T2145Z/ CHESHIRE NH-WORCESTER MA-FRANKLIN MA- 523 PM EDT FRI AUG 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR NORTHEASTERN FRANKLIN...EXTREME NORTHWESTERN WORCESTER AND SOUTHEASTERN CHESHIRE COUNTIES... AT 522 PM EDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WERE LOCATED NEAR RICHMOND...TROY...FITZWILLIAM AND JAFFREY. THE STORMS WERE MOVING NORTHEAST AT 15 MPH AND WILL AFFECT THESE SAME LOCATIONS UNTIL 545 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4272 7234 4285 7223 4282 7201 4270 7219 TIME...MOT...LOC 2122Z 205DEG 11KT 4275 7224 $$ JWD
550 WWUS51 KBOX 192139 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 539 PM EDT FRI AUG 19 2011 MAC011-027-NHC005-192147- /O.EXP.KBOX.SV.W.0115.000000T0000Z-110819T2145Z/ CHESHIRE NH-WORCESTER MA-FRANKLIN MA- 539 PM EDT FRI AUG 19 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN... EXTREME NORTHWESTERN WORCESTER AND SOUTHEASTERN CHESHIRE COUNTIES WILL EXPIRE AT 545 PM EDT... AT 540 PM...THE SEVERE THUNDERSTORM HAD WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE LARGE HAIL OR DAMAGING WINDS. HOWEVER...FREQUENT LIGHTNING AND HEAVY RAIN CAN BE EXPECTED AROUND RICHMOND... FITZWILLIAM AND JAFFREY THROUGH 630 PM. && LAT...LON 4272 7234 4285 7223 4282 7201 4270 7219 TIME...MOT...LOC 2137Z 205DEG 11KT 4279 7221 $$ JWD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 5:05 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 19, 5:05 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 505 PM EDT FRI AUG 19 2011 .SYNOPSIS... HIGH PRESSURE OFFSHORE WILL BRING WARM AND HUMID WEATHER INTO THE WEEKEND. WHILE MUCH OF THE PERIOD WILL BE DRY...A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES. THE BEST CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE SUNDAY AFTERNOON AND NIGHT. DRY AND SEASONABLE WEATHER FOLLOWS EARLY TO THE MIDDLE OF NEXT WEEK. ANOTHER FRONT MAY APPROACH LATE NEXT WEEK WITH THE CHANCE OF MORE UNSETTLED WEATHER. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE AFFECTING THE REGION LATE THIS AFTERNOON...MAINLY TO THE NORTH OF THE MA TURNPIKE. THIS ACTIVITY IS A RESULT OF A SHORTWAVE/COOL POOL ALOFT AND MLCAPE VALUES BETWEEN 1500 AND 2500 J/KG. WHILE WEAK SHEAR HAS LIMITED THE AREAL COVERAGE AND OVERALL SEVERE WEATHER THREAT...A FEW STORMS WERE ABLE TO COMPENSATE FOR THIS GIVEN THE AMOUNT OF INSTABILITY. THE BIGGEST STORM SO FAR THIS AFTERNOON MOVED OVER THE BOSTON METROPOLITAN AREA AND PRODUCED SEVERAL REPORTS OF LARGE HAIL AND DAMAGING WINDS. THE SLOW MOVEMENT OF THE STORMS ALSO HAVE RESULTED IN HEAVY RAINFALL AND VERY LOCALIZED FLOODING WITH ANY STORM. BY LATE AFTERNOON...IT APPEARED THAT MOST OF THE ACTIVITY WAS CONFINED TO NORTHERN MA/SOUTHERN NH AND HAD WEAKENED A BIT. WILL HAVE TO SEE IF ANY ADDITIONAL DEVELOPMENT CAN OCCUR ACROSS INTERIOR SOUTHERN NEW ENGLAND. MLCAPES STILL REMAINED OVER 2000 J/KG SO THERE CERTAINLY IS ADDITIONAL POTENTIAL OVER THE NEXT FEW HOURS. MOST OF THE ACTIVITY SHOULD BEGIN TO DIMINISH BY THE MID TO LATE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. HOWEVER...LINGERING UPPER LEVEL TROUGH/COOL POOL ALOFT MAY ALLOW A STAY SHOWER/THUNDERSTORM OR TWO TO LINGER INTO THE OVERNIGHT HOURS. HOWEVER...THE VAST MAJORITY OF THE REGION SHOULD BE DRY OVERNIGHT. LOW TEMPERATURES SHOULD RANGE FROM THE MID TO UPPER 50S ACROSS SOUTHWEST NH/WESTERN MA...TO MAINLY THE LOWER TO MIDDLE 60S ELSEWHERE. PATCHY GROUND FOG WHICH MAY BE LOCALLY DENSE IS AGAIN EXPECTED TO DEVELOP IN THE TYPICALLY PRONE LOCATIONS LATE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... SATURDAY... THE SHORTWAVE/UPPER LEVEL TROUGH WILL HAVE PUSHED EAST OF THE REGION. BEHIND THIS DISTURBANCE HEIGHTS WILL RISE A BIT AND THERE SHOULD BE SOME SUBSIDENCE. ALSO NOTE THAT THE MID LEVELS OF THE ATMOSPHERE ARE QUITE DRY. THESE TWO FACTORS SHOULD LIMIT THE CONVECTIVE POTENTIAL ACROSS OUR REGION COMPARED TO WHAT WE SAW TODAY. WE STILL MAY SEE A FEW SPOT SHOWERS/THUNDERSTORMS DEVELOP...BUT THE VAST MAJORITY OF THE REGION WILL REMAIN DRY. THE BEST CHANCE FOR THIS APPEARS TO BE ACROSS THE COASTAL PLAIN...WHERE INSTABILITY WILL BE MAXIMIZED ALONG WITH THE POTENTIAL OF A SEA BREEZE FRONT. WILL JUST CARRY SOME 20 POPS TO COVER THIS POTENTIAL AS AREAL COVERAGE SHOULD REMAIN LIMITED IF ANYTHING IS ABLE TO DEVELOP. OVERALL...EXPECT MAINLY A DRY AND VERY WARM DAY WITH PARTLY TO MOSTLY SUNNY SKIES. HIGHS SHOULD TOP OUT BETWEEN 85 AND 90 ACROSS MOST OF THE AREA. SATURDAY NIGHT... A WEAK RIDGE OF HIGH PRESSURE SHOULD RESULT IN A DRY AND PLEASANT NIGHT ACROSS THE REGION. LOWS SHOULD MAINLY BE IN THE UPPER 50S ACROSS SOUTHWEST NH/NORTHWEST MA...TO GENERALLY THE 60S ELSEWHERE. PATCHY FOG IS AGAIN EXPECTED TO DEVELOP IN THE TYPICALLY PRONE LOCATIONS. && .LONG TERM /SUNDAY THROUGH FRIDAY/... MODEL PREFERENCES... APPEARS THAT THE MAJORITY OF THE MODEL SUITE IS IN FAIRLY GOOD AGREEMENT WITH SURFACE AND UPPER LEVEL FEATURES ACROSS THE EASTERN U.S...MAINLY INTO EARLY NEXT WEEK. STILL NOTING A WIDE MODEL SOLUTION SPREAD AFTER TUESDAY...SO LEANED TOWARD THE MODEL ENSEMBLES WHICH SMOOTHED THE VARIANCE OUT. SYSTEMS DO REMAIN PROGRESSIVE EARLY IN THIS PERIOD WITH A NW FLOW IN PLACE AFTER THE TROUGH PASSES ON MONDAY. THEN...ANOTHER TROUGH BUILDS INTO THE GREAT LAKES TO HUDSON BAY WHILE HIGH PRES TRIES TO RETROGRADE FROM THE WESTERN ATLC. SUNDAY-SUNDAY NIGHT... DEEP LONG WAVE TROUGH WILL SHIFT E OUT OF THE GREAT LAKES ACROSS THE REGION DURING THIS TIMEFRAME. STRONG LOW AND MID LEVEL SOUTHERLY JET WORKS IN AHEAD OF THE ASSOCIATED FRONT...ALONG WITH PW/S INCREASING TO 1.5 TO 2 INCHES. THE FRONT WILL APPROACH WESTERN AREAS DURING THE AFTERNOON WITH DECENT INSTABILITY DEVELOPING. EXPECT SHOWERS AND TSTMS ARRIVE...SOME WITH VERY HEAVY DOWNPOURS THANKS TO THE HIGH PW VALUES. ALSO A LOW PROBABILITY OF STRONG TO POSSIBLY SEVERE WIND GUSTS DURING THE AFTERNOON AND EVENING HOURS. BIG QUESTION WILL BE HOW MUCH SURFACE HEATING OCCURS PRIOR TO THE CLOUDS AHEAD OF THE FRONT TO DETERMINE THE STRENGTH OF THE CONVECTION AND POSSIBILITY SEVERITY OF ANY STORMS. LOOKS LIKE BEST SHOT OF PRECIP ACROSS THE REGION WILL BE FROM LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. TIMING OF THE FRONTAL PASSAGE STILL A BIT IN QUESTION...BUT LOOKS LIKE THE FRONT SHOULD APPROACH COAST BY MONDAY MORNING. WILL SEE VERY MUGGY CONDITIONS WITH DEWPTS APPROACHING 70 DEGREES. MONDAY... EXPECT FRONT TO PUSH OFFSHORE DURING THE MORNING WITH ANY LEFTOVER PRECIP MOVING E. GOOD BATCH OF COOLER AIR WILL WORK INTO THE REGION FROM QUEBEC DURING THE AFTERNOON AND EVENING. DID NOT MENTION ANY AFTERNOON PRECIP AT THIS TIME...BUT MIGHT SEE SOME COLD POOL CLOUDS AND ISOLD SHOWERS THAT MAY DEVELOP MAINLY ACROSS S NH/N CENTRAL AND NW MA. DAYTIME HIGHS WILL RANGE FROM THE LOWER-MID 70S ACROSS THE HIGHER TERRAIN WELL INLAND TO THE LOWER-MID 80S ACROSS THE S. TUESDAY... AS UPPER LEVEL TROUGH AXIS FINALLY CROSSES THE REGION...GENERAL W-NW AIRFLOW AT THE SURFACE AND ALOFT MEANS A DRY BUT COOLER THAN NORMAL FORECAST. SURFACE HIGH PRES WILL BUILD OUT OF THE OHIO VALLEY...ENSURING DRY WEATHER. EXPECT DAYTIME HIGHS MAINLY IN THE 70S WITH LOWS IN THE UPPER 40S ACROSS SW NH/W MA AND IN THE 50S ELSEWHERE...MAINLY SEASONAL FOR THIS TIME OF YEAR. WEDNESDAY-THURSDAY... SURFACE HIGH MOVES OFF THE MID ATLC COAST...THEN WILL MERGE WITH LARGE HIGH OVER THE ATLC. UPPER LEVEL RIDGING WILL WORK E...SO EXPECT DRY WEATHER BUT INCREASING HUMIDITY AS WINDS BECOME MORE SW ESPECIALLY LATE IN THE WEEK. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT REST OF THIS AFTERNOON...HIGH CONFIDENCE IN TAFS WITH MAINLY VFR CONDITIONS CONTINUING. HOWEVER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL RESULT IN BRIEF MVFR-IFR CONDITIONS INTO THE EVENING HOURS. TONIGHT...MEDIUM CONFIDENCE IN TAFS. MOST OF THE ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS WILL DIMINISH THIS EVENING. OTHERWISE VFR CONDITIONS WILL DOMINATE...BUT PATCHES OF MVFR-IFR CONDITIONS MAY DEVELOP LATE IN LOW CLOUDS/FOG PATCHES. SATURDAY...MEDIUM TO HIGH CONFIDENCE IN TAFS. ANY PATCHY MVFR-IFR CONDITIONS WILL IMPROVE TO MAINLY VFR BY LATE MORNING/EARLY AFTERNOON. A FEW SPOT SHOWERS/THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON/EVENING BUT AREAL COVERAGE SHOULD BE LESS THAN TODAY. KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS AFTER THE CURRENT STORM EXITS THE REGION. STILL A CHANCE THAT ANOTHER ISOLATED SHOWER/STORM COULD AFFECT THE TERMINAL INTO THE EVENING HOURS. OTHERWISE...VFR CONDITIONS WILL CONTINUE INTO SATURDAY. WINDS WILL BECOME SOUTHWEST AGAIN THIS EVENING ONCE THE STORM EXITS THE REGION...BUT EAST TO SOUTHEAST SEA BREEZES ARE EXPECTED TO DEVELOP BY LATE SATURDAY MORNING/EARLY AFTERNOON. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY-SUNDAY NIGHT...MODERATE TO HIGH CONFIDENCE FOR VFR THROUGH MIDDAY...LOWERING TO MVFR-IFR AS SHOWERS AND TSTMS BECOME WIDESPREAD DURING THE AFTERNOON AND NIGHT. HEAVY RAIN LIKELY ALONG WITH POTENTIAL STRONG WINDS. MONDAY...MODERATE TO HIGH CONFIDENCE. EXPECT COLD FRONT TO PUSH OFFSHORE IN THE MORNING. ANY LEFTOVER MVFR CONDITIONS SHOULD IMPROVE TO VFR FROM W-E DURING THE DAY. MAY SEE BRIEF PERIOD OF IFR EARLY. TUESDAY AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR CONDITIONS. && .MARINE... TONIGHT THROUGH SATURDAY NIGHT... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA THRESHOLDS THROUGH SATURDAY NIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL REMAIN POSSIBLE...MAINLY ACROSS THE NORTH SHORE. THE ONLY OTHER CONCERN WILL BE FOR AREAS OF LATE NIGHT/MORNING FOG ACROSS THE WATERS. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY-SUNDAY NIGHT...EXPECT S-SW WINDS GUSTING UP TO 20 KT AND SEAS BUILDING UP TO 5 FT MAINLY ON THE OUTER WATERS AS WELL AS THE NEARSHORE SOUTHERN WATERS. SHOWERS AND TSTMS ARE LIKELY SUNDAY AFTERNOON AND NIGHT WITH S-SW SQUALLS AND LOCAL ROUGH SEAS POSSIBLE. MONDAY...WINDS SHIFT TO W-NW AS COLD FRONT CLEARS THE WATERS. EXPECT SEAS AROUND 5 FT MAINLY ON THE OUTER WATERS THROUGH MOST OF THE DAY THEN SHOULD SUBSIDE AT NIGHT. TUESDAY-WEDNESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/EVT NEAR TERM...FRANK SHORT TERM...FRANK LONG TERM...EVT AVIATION...FRANK/EVT MARINE...FRANK/EVT
Hazardous weather outlook, Aug 19, 4:18 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 418 PM EDT FRI AUG 19 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-202030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 418 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING MAINLY ACROSS CENTRAL AND NORTHERN MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG TO DAMAGING STRAIGHT WIND GUSTS. IN ADDITION...ANY STORM THAT DEVELOPS WILL MOVE SLOW AND MAY RESULT IN ISOLATED AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THROUGH THIS EVENING. ANZ230>237-250-251-254>256-202030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 418 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WIND GUSTS ARE POSSIBLE NEAR SHORE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE SOMETIME SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 19, 3:07 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
307 PM EDT FRI AUG 19 2011
MAZ004-012-192000-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-
307 PM EDT FRI AUG 19 2011
AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...WITH
GUSTY WINDS OF UP TO 40 MPH...3 MILES WEST OF WORCESTER...MOVING
NORTHEAST AT 10 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WORCESTER...HOLDEN...
SHREWSBURY...WEST BOYLSTON...STERLING...PRINCETON...CLINTON...
BOYLSTON AND BERLIN.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4240 7193 4251 7186 4242 7159 4227 7171
4225 7186 4227 7191
SIPPRELLSpecial weather statement, Aug 19, 3:39 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
339 PM EDT FRI AUG 19 2011
MAZ007-014-015-192045-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
339 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS HEADING FOR THE NORTH SHORE...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER REVERE...MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SAUGUS...NAHANT...LYNN...
SWAMPSCOTT...PEABODY...DANVERS...SALEM...BEVERLY...WENHAM...
HAMILTON...MANCHESTER...ESSEX AND IPSWICH.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4260 7063 4257 7065 4259 7068 4255 7078
4250 7081 4250 7082 4254 7080 4254 7085
4253 7083 4249 7085 4248 7082 4249 7085
4245 7093 4241 7091 4242 7094 4245 7095
4241 7099 4244 7109 4269 7085
JWDSpecial weather statement, Aug 19, 4:08 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT FRI AUG 19 2011
NHZ012-192045-
EASTERN HILLSBOROUGH NH-
408 PM EDT FRI AUG 19 2011
AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER
MANCHESTER...MOVING NORTHEAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4304 7148 4305 7146 4302 7144 4301 7139
4294 7137 4293 7144 4288 7144 4297 7159
4298 7158 4298 7150 4304 7151 4306 7150
SIPPRELLSpecial weather statement, Aug 19, 4:38 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT FRI AUG 19 2011
NHZ015-192115-
WESTERN AND CENTRAL HILLSBOROUGH NH-
438 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORM IN HILLSBOROUGH COUNTY...
AT 435 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH AND PENNY SIZED HAIL WAS NEAR LYNDEBOROUGH...OR
ABOUT 11 MILES NORTHEAST OF JAFFREY...MOVING NORTH AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...LYNDEBOROUGH...GREENFIELD...
FRANCESTOWN...NEW BOSTON...DEERING...GOFFSTOWN AND WEARE.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4314 7166 4306 7164 4307 7156 4307 7152
4283 7178 4287 7192 4312 7187 4312 7184
4315 7167
JWDSpecial weather statement, Aug 19, 4:47 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
447 PM EDT FRI AUG 19 2011
NHZ015-192115-
WESTERN AND CENTRAL HILLSBOROUGH NH-
447 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS IN HILLSBOROUGH COUNTY...
AT 445 PM EDT...STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS
TO 40 MPH AND PENNY SIZED HAIL WERE NEAR GOFFSTOWN AND GREENFIELD.
BOTH STORMS WERE MOVING NORTH AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...FRANCESTOWN...NEW BOSTON...
DEERING...GOFFSTOWN AND WEARE.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4315 7166 4306 7164 4307 7156 4307 7155
4306 7155 4298 7161 4301 7175 4315 7171
4315 7167
JWDSpecial weather statement, Aug 19, 5:00 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 500 PM EDT FRI AUG 19 2011 NHZ011-015-192145- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 500 PM EDT FRI AUG 19 2011 ...STRONG THUNDERSTORM IN SOUTHERN CHESHIRE COUNTY... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL NEAR FITZWILLIAM...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...TROY...JAFFREY... PETERBOROUGH...DUBLIN...HARRISVILLE...NELSON...HANCOCK AND BENNINGTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4305 7211 4298 7184 4272 7213 4273 7228 JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:57 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 23 min |
| Aug 19, 4:08 PM EDT | Special Weather Statement | BOX | Hillsborough | 37 min |
| Aug 19, 4:38 PM EDT | Special Weather Statement | BOX | Hillsborough | 37 min |
| Aug 19, 4:47 PM EDT | Special Weather Statement | BOX | Hillsborough | 28 min |
| Aug 19, 5:00 PM EDT | Special Weather Statement | BOX | Cheshire | 45 min |
| Aug 19, 5:36 PM EDT | Special Weather Statement | BOX | Hillsborough | 39 min |
| Aug 19, 5:54 PM EDT | Special Weather Statement | BOX | Hillsborough | 66 min |
| Aug 19, 6:31 PM EDT | Special Weather Statement | BOX | Cheshire | 44 min |
| Aug 19, 12:51 PM EDT | Areal Flood Advisory | BOX | Franklin | 3 hr |
| Aug 19, 1:56 PM EDT | Special Weather Statement | BOX | Franklin | 34 min |
| Aug 19, 2:02 PM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Aug 19, 2:14 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 46 min |
| Aug 19, 2:27 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 35 min |
| Aug 19, 2:33 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Aug 19, 2:36 PM EDT | Flash Flood Warning | BOX | Franklin | 4 hr |
| Aug 19, 2:41 PM EDT | Special Weather Statement | BOX | Norfolk | 34 min |
| Aug 19, 2:57 PM EDT | Special Weather Statement | BOX | Franklin | 48 min |
| Aug 19, 2:57 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 25 min |
| Aug 19, 3:06 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk | 54 min |
| Aug 19, 3:07 PM EDT | Special Weather Statement | BOX | Worcester | 53 min |
| Aug 19, 3:14 PM EDT | Areal Flood Advisory | BOX | Worcester | 75 min |
| Aug 19, 3:15 PM EDT | Special Marine Warning | BOX | 45 min | |
| Aug 19, 3:18 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 27 min |
| Aug 19, 3:18 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 27 min |
| Aug 19, 3:22 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 33 min |
| Aug 19, 3:29 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 36 min |
| Aug 19, 3:36 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 72 min |
| Aug 19, 3:39 PM EDT | Special Weather Statement | BOX | Essex | 66 min |
| Aug 19, 3:47 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 43 min |
| Aug 19, 3:53 PM EDT | Special Marine Warning | BOX | 67 min | |
| Aug 19, 4:02 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 29 min |
| Aug 19, 4:22 PM EDT | Special Marine Warning | BOX | 53 min | |
| Aug 19, 4:36 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 39 min |
| Aug 19, 4:57 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 63 min |
| Aug 19, 5:02 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire | 3 hr |
| Aug 19, 5:34 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 26 min |
| Aug 19, 6:43 PM EDT | Special Weather Statement | BOX | Hampshire | 62 min |
| Aug 19, 7:25 PM EDT | Special Weather Statement | BOX | Hampden | 50 min |
| Aug 19, 7:30 PM EDT | Areal Flood Advisory | BOX | Hampden | 64 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2011Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.